MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OBT_BUTTON_4.0,167CW_MITEK; ACCESSORIES, ARTHROSCOPIC

MEDOS INTERNATIONAL SARL OBT_BUTTON_4.0,167CW_MITEK; ACCESSORIES, ARTHROSCOPIC
Catalog Number 242258
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Deformation (2976); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d4: the date of expiration is unknown.Udi: (b)(4).Investigation summary : the product was returned to mitek for evaluation.Mitek then conducted visual inspection and functional test of device received.Visual observations revealed that the device had wear marks indicating it was heavily used in the field.The device was found with scratches in distal part and near the tip.The shaft of the device was bent at the mid body.For the functional test, the obturator was assembled in the sheath; as a result, a resistance was felt when trying to assemble and disassemble.Manufacturing record evaluation is not required as the reported event is not associated with the manufacturing process and/or the potential cause of the defect cannot be associated to manufacturing.The manufactured date of this device is 2018 and hence indicates this device is 5 years old.Based on the test results, this complaint can be confirmed.The possible root cause for the bent condition can be related when the device might have been dropped or device was tapped against a hard surface accidentally, as well as rough use.Since this is a reusable device; this damage has possible occurred after use in several procedures.The bent condition of the sheath could have contributed to being unable to assemble.As per ifu- 115828, do not use a damaged or defective endoscope.Inspect the endoscope prior to each examination or procedure and before sterilization based on the instructions in this document; it is important to check the shaft for bending, scratches, dents, corrosion, pitting, or other surface irregularities.Do not hold the endoscope by its shaft; this may cause damage and do not bend the endoscope or subject the endoscope to impact.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.
 
Event or Problem Description
It was reported by the sales rep that the dual stopcock sheath 5.9mm x 30 deg x 167mm (mitek lock) and obturator with button top for 5.9mm sheath 167mm (mitek lock) devices continued to get stuck together.During in-house engineering evaluation, it was determined that the shaft of the device was bent at the mid body and resistance was felt when trying to assemble and disassemble as the obturator was assembled in the sheath.There was no procedure involved.No additional information was provided.Report 2 of 2 for (b)(4).

Brand Name
OBT_BUTTON_4.0,167CW_MITEK
Common Device Name
ACCESSORIES, ARTHROSCOPIC
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle CH-24 00
SZ   CH-2400
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 
3035526892
MDR Report Key18612390
Report Number1221934-2024-00298
Device Sequence Number14045533
Product Code NBH
UDI-Device Identifier10886705029174
UDI-Public10886705029174
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number242258
Device Lot Number1527827
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2024
Initial Report FDA Received Date01/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown